Alert archive / California / Wind Advisories in 2016
Wind Advisory 12, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 15, 2016, 3:40 AM PST for 9 counties in California. It took effect at Dec 15, 2016, 10:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 3:40 AM PST (11:40 UTC)
- In effect from
- Dec 15, 2016, 10:00 AM PST
- Expired
- Dec 16, 2016, 1:00 AM PST
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 30 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
522 WWUS76 KMTR 151140 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 340 AM PST THU DEC 15 2016 ...WINDY CONDITIONS EXPECTED TODAY THROUGH FRIDAY MORNING OVER THE HIGHER TERRAIN AND ALONG THE COAST... .A STRONG COLD FRONT FORECAST TO MOVE ACROSS THE STATE FROM NORTH TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA... ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS. CAZ505-507-160300- /O.UPG.KMTR.HW.A.0001.161215T1500Z-161216T0000Z/ /O.NEW.KMTR.WI.Y.0012.161215T1800Z-161216T0300Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE 340 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 7 AM THURSDAY THROUGH 4 PM THURSDAY * LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ509-511-512-160300- /O.UPG.KMTR.HW.A.0001.161215T1800Z-161216T0300Z/ /O.NEW.KMTR.WI.Y.0012.161215T2100Z-161216T0600Z/ SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...PACIFICA...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 340 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 11 AM THURSDAY THROUGH 7 PM THURSDAY * LOCATION...SAN FRANCISCO PENINSULA COAST...THE EAST BAY HILLS AND DIABLO RANGE...AND THE SANTA CRUZ MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ517-518-530-160300- /O.UPG.KMTR.HW.A.0001.161216T0000Z-161216T1200Z/ /O.NEW.KMTR.WI.Y.0012.161216T0000Z-161216T0900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 340 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 4 PM THURSDAY THROUGH 4 AM FRIDAY * LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... SOUTHERN MONTEREY BAY AND THE BIG SUR COAST * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ508-160300- /O.NEW.KMTR.WI.Y.0012.161215T2100Z-161216T0600Z/ SAN FRANCISCO BAY SHORELINE- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY 340 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING...FROM 11 AM THURSDAY THROUGH 7 PM THURSDAY * LOCATION...SAN FRANCISCO BAY SHORELINE * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
118 WWUS76 KMTR 151151 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 351 AM PST THU DEC 15 2016 ...WINDY CONDITIONS EXPECTED TODAY THROUGH FRIDAY MORNING OVER THE HIGHER TERRAIN AND ALONG THE COAST... .A STRONG COLD FRONT FORECAST TO MOVE ACROSS THE STATE FROM NORTH TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA... ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS. CAZ505-507-160300- /O.CON.KMTR.WI.Y.0012.161215T1800Z-161216T0300Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE 351 AM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * TIMING...FROM 10 AM THURSDAY THROUGH 7 PM THURSDAY * LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ508-509-511-512-160300- /O.CON.KMTR.WI.Y.0012.161215T2100Z-161216T0600Z/ SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY...PACIFICA...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 351 AM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * TIMING...FROM 1 PM THURSDAY THROUGH 10 PM THURSDAY * LOCATION...SAN FRANCISCO PENINSULA COAST...SAN FRANCISCO BAY SHORELINE...THE EAST BAY HILLS AND DIABLO RANGE...AND THE SANTA CRUZ MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ517-518-530-160300- /O.CON.KMTR.WI.Y.0012.161216T0000Z-161216T0900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 351 AM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST FRIDAY... * TIMING...FROM 4 PM THURSDAY THROUGH 1 AM FRIDAY * LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... SOUTHERN MONTEREY BAY AND THE BIG SUR COAST * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
898 WWUS76 KMTR 152219 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 219 PM PST THU DEC 15 2016 ...WINDY CONDITIONS EXPECTED TODAY THROUGH FRIDAY MORNING OVER THE HIGHER TERRAIN AND ALONG THE COAST... .A STRONG COLD FRONT MOVING ACROSS THE STATE FROM NORTH TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA...ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS. CAZ505-507-160300- /O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0300Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE 219 PM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * TIMING...FROM 10 AM THURSDAY THROUGH 7 PM THURSDAY * LOCATION...COASTAL NORTH BAY AND THE NORTH BAY MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ508-509-511-512-160600- /O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0600Z/ SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY...PACIFICA...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 219 PM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...FROM 1 PM THURSDAY THROUGH 10 PM THURSDAY * LOCATION...SAN FRANCISCO PENINSULA COAST...SAN FRANCISCO BAY SHORELINE...THE EAST BAY HILLS AND DIABLO RANGE...AND THE SANTA CRUZ MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ517-518-530-160630- /O.CON.KMTR.WI.Y.0012.161216T0000Z-161216T0900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 219 PM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * TIMING...FROM 4 PM THURSDAY THROUGH 1 AM FRIDAY * LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... SOUTHERN MONTEREY BAY AND THE BIG SUR COAST * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
521 WWUS76 KMTR 160248 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 648 PM PST THU DEC 15 2016 ...WINDY CONDITIONS EXPECTED TONIGHT OVER THE HIGHER TERRAIN AND ALONG THE COAST... .A STRONG COLD FRONT MOVING ACROSS THE STATE FROM NORTH TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA...ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS. CAZ505-507-160400- /O.EXP.KMTR.WI.Y.0012.000000T0000Z-161216T0300Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE 648 PM PST THU DEC 15 2016 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE NORTH BAY... THE COLD FRONT HAS MOVED THROUGH AND NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DECREASE THE REST OF THIS EVENING AND OVERNIGHT. $$ CAZ508-509-511-512-160600- /O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0600Z/ SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY...PACIFICA...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 648 PM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...THROUGH 10 PM TONIGHT. * LOCATION...SAN FRANCISCO PENINSULA COAST...SAN FRANCISCO BAY SHORELINE...THE EAST BAY HILLS AND DIABLO RANGE...AND THE SANTA CRUZ MOUNTAINS * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ517-518-530-160600- /O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 648 PM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * TIMING...THROUGH 1 AM EARLY FRIDAY MORNING. * LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... SOUTHERN MONTEREY BAY AND THE BIG SUR COAST * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
576 WWUS76 KMTR 160557 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 957 PM PST THU DEC 15 2016 ...WINDY CONDITIONS EXPECTED TONIGHT OVER THE HIGHER TERRAIN AND ALONG THE COAST... .A STRONG COLD FRONT MOVING ACROSS THE STATE FROM NORTH TO SOUTH WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA...ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG COASTAL AREAS. CAZ508-509-511-512-160700- /O.CAN.KMTR.WI.Y.0012.000000T0000Z-161216T0600Z/ SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY...PACIFICA...BLACKHAWK...SCOTTS VALLEY... BOULDER CREEK...DAY VALLEY 957 PM PST THU DEC 15 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE WIND ADVISORY. RAIN AND WINDS ARE DECREASING. $$ CAZ517-518-530-160900- /O.CON.KMTR.WI.Y.0012.000000T0000Z-161216T0900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 957 PM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * TIMING...THROUGH 1 AM EARLY FRIDAY MORNING. * LOCATION...MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY... SOUTHERN MONTEREY BAY AND THE BIG SUR COAST * WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE HILLS. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES ARE POSSIBLE. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
394 WWUS76 KMTR 160849 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1249 AM PST FRI DEC 16 2016 CAZ517-518-530-161000- /O.EXP.KMTR.WI.Y.0012.000000T0000Z-161216T0900Z/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SEASIDE...MONTEREY...MARINA 1249 AM PST FRI DEC 16 2016 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT BEHIND THE COLD FRONT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:26 AM PST, 14 minutes earlier.
Area forecast discussion, Dec 15, 3:26 AM PST, 14 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
326 AM PST Thu Dec 15 2016
...Heavy rain and gusty winds Today...
.SYNOPSIS...Rain will become heavy later this morning over the
North Bay then heavy rain will gradually spread southeastward
across the rest of the Bay Area during the late afternoon, and
reach the southern counties of the CWA during the evening and
overnight. Expect the afternoon and early evening commute to be
very wet along with gusty south winds. Rain ends from north to
south by early Friday. It'll be mainly dry and much cooler Friday
except some lingering showers are possible over the coastal hills.
It'll be dry with unseasonably cold night-time and morning low
temperatures this weekend. Dry weather continues next week.
&&
.DISCUSSION...as of 3:26 AM PST Thursday...The area of heavy
rains has stalled somewhat north of our CWA, although light to
moderate rains have been falling all night across the northern
portions of the district. So far the Venado gage in northern
Sonoma County has picked up the most rainfall with a 12-hour total
of over 2 inches. Amounts drop off from there as you head south.
Latest model guidance has slowed the progression of the frontal
band by a few hours with the heaviest rains now reaching the
northern portions of the North Bay by late this morning, and
spreading south through the San Francisco Bay Area by early
evening, and then into the Monterey Bay area and Big Sur Coast by
late evening. An Urban and Small Stream Flood Advisory is still in
effect for the North Bay counties through 6 am. The heavier rains
won't arrive until later this morning, so another one will likely
have to be issued later as the the current will expire at 6 am.
Strong and gusty southerly winds will accompany the frontal
passage and the High Wind Watch will be converted to a WInd
Advisory for mostly the same areas, although slight timing
differences have been made to the segmented product. Expect the
new NPWMTR product to be issued shortly.
Rainfall totals of 1-2 inches on average for the valleys still
looks reasonable with much of it falling in a fairly short window
of time. The hills will of course receive more with 2-5 inch
totals common from the North Bay hills southward through the
Santa Cruz and Santa Lucia mountains.
Rain should mostly end by daybreak on Friday, although a few residual
showers are possible mainly across the southern half of the
district during the day.
Dry but cool conditions are on tap for the remainder of the
weekend. Overnight low temperatures Friday and Saturday nights are
projected to become very chilly, especially in sheltered, inland
areas where lows in the 20s and 30s are possible. May need to
address this with advisories once the current storm system moves
through.
&&
.AVIATION...As of 9:50 PM PST Wednesday...For 06z tafs. Rain
showers continue across the North Bay this evening with low vsbys
and lowering cigs. Cigs elsewhere will also lower to MVFR/IFR overnight
as a front approaches from the northwest. Rain is forecast to
spread across the region late tonight into Thursday. Southerly
winds are anticipated to gradually ramp up and become gusty
overnight into Thursday ahead of the front. Strongest winds will
coincide with frontal passage Thursday afternoon.
Vicinity of KSFO...VFR cigs will gradually lower overnight with
showers in the vicinity. Rain chances will increase late tonight
into early Thursday. Southerly winds will continue to increase
tonight into Thursday.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR cigs will gradually lower overnight with
showers in the vicinity. Rain chances will increase early
Thursday. Southerly winds will strengthen Thursday.
&&
.MARINE...as of 02:35 AM PST Thursday...Southerly winds will
gradually strengthen over the coastal waters as a cold front
approach the region. the strongest winds are expected tonight
through thursday night with gusts of 35 to 45 kt and localized
gusts up to 50 kt possible. these strong winds will produce
hazardous conditions and fresh swell. as the front passes thursday
afternoon and evening winds will decrease and become northwesterly
beginning in the northern waters and progressing southward. light
to moderate showers are expected ahead of tomorrows front.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...Wind Advisory...CAZ508-509-511-512 10 AM TO 7 PM PST
Wind Advisory...CAZ517-518-530 1 PM TO 10 PM PST
Wind Advisory...CAZ505-507 4 PM TO 1 AM PST FRIDAY
Flash Flood Watch...CAZ512-517 FOR THE LOMA...SOBERANES AND
CHIMNEY FIRE BURN SCAR AREAS through late tonight
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 AM
SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 AM
GLW...Pigeon Pt to Pt Pinos 0-10 nm from 9 AM
SCA...Pt Arena to Pt Reyes 0-10 nm until 3 PM
SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 PM
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 9 AM
GLW...SF Bay from 9 AM until 3 PM
GLW...Pt Reyes to Pigeon Pt 0-10 nm from 9 AM until 3 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 9 AM until 12
PM
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm from 12 PM
SCA...Mry Bay from 9 AM until 1 PM
GLW...Mry Bay from 1 PM
&&
PUBLIC FORECAST: Sims
AVIATION: CW
MARINE: MM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Dec 14, 4:54 AM PST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 454 AM PST WED DEC 14 2016 CAZ006-505>513-516>518-528>530-151300- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 454 AM PST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDS WITH A CHANCE OF SOME LIGHT RAIN SHOWERS...MAINLY FOR THE BAY AREA AND NORTH BAY. IN ADDITION... A COASTAL FLOOD WATCH REMAINS IN EFFECT FOR HIGHER THAN USUAL HIGH TIDES...KING TIDES. THIS WILL RESULT IN COASTAL FLOODING OF LOW LYING AREAS ALONG OUR COAST AND BAY FRONTS DURING PERIODS OF HIGH TIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL MOVE INTO THE NORTH BAY BY THURSDAY MORNING. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE SANTA CRUZ MOUNTAINS AND SANTA LUCIA MOUNTAINS ON THURSDAY THAT INCLUDES THE LOMA AND SOBERANES BURN SCARS. AS THE FRONT MOVES FROM NORTH TO SOUTH THROUGH THE REGION ON THURSDAY HEAVY RAIN RATES WILL OCCUR THAT WILL LIKELY LEAD TO URBAN AND SMALL STREAM FLOODING WITH THE BIGGEST IMPACTS FOR THE THURSDAY AFTERNOON AND EVENING COMMUTE. STRONG SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT ON THURSDAY BUT THEN TURN NORTHERLY AND EASE THURSDAY NIGHT AS THE RAIN ENDS FROM NORTH TO SOUTH. A HIGH WIND WATCH HAS BEEN POSTED FOR COASTAL AREAS AND HIGHER TERRAIN...BEGINNING THURSDAY MORNING IN THE NORTH BAY AND EXTENDING THROUGH FRIDAY MORNING ACROSS COASTAL AND HIGHER TERRAIN OF MONTEREY AND SAN BENITO COUNTIES. WEATHER CONDITIONS THURSDAY MAY RESULT IN THE FOLLOWING IMPACTS: * LONGER COMMUTE TIMES DUE TO WET ROADWAYS. TRAFFIC DELAYS IN GENERAL DUE TO POSSIBLE ROADWAY FLOODING IN LOW LYING OR POORLY DRAINED AREAS. * POWER OUTAGES DUE TO LOCALLY STRONG AND GUSTY WINDS...ESPECIALLY THURSDAY AND THURSDAY NIGHT. * POSSIBLE ROCK SLIDES AND DEBRIS FLOWS, ESPECIALLY ACROSS THE SOBERANES AND LOMA BURN SCARS IN MONTEREY AND SANTA CRUZ COUNTY AND LOCALLY ELSEWHERE IN AREAS OF STEEP TERRAIN. * POSSIBLE COASTAL FLOODING DUE TO KING TIDES ON THURSDAY. DRY AND SEASONABLE WEATHER FORECAST FRIDAY THROUGH THE WEEKEND.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 6:07 PM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 12 hr |
| Dec 15, 3:06 AM PST | Small Craft Advisory | MTR | 3 days | |
| Dec 15, 10:24 AM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 6 hr |
| Dec 15, 12:57 PM PST | Flash Flood Warning | MTR | Marin, Sonoma | 4 hr |
| Dec 15, 3:12 PM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa | 4 hr |
| Dec 15, 3:16 PM PST | Areal Flood Advisory | MTR | City and County of San Francisco, San Mateo | 4 hr |
| Dec 15, 3:38 PM PST | Flash Flood Warning | MTR | Napa | 3 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.